Alert archive / Oregon / Tornado Warnings in 2001
Tornado Warning 1, NWS Boise, ID
NWS Boise, ID issued this tornado warning at Aug 9, 2001, 7:05 PM PDT for Harney County, Oregon. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 9, 2001, 7:05 PM PDT (02:05 UTC)
- Expired
- Aug 9, 2001, 7:30 PM PDT
- In force
- 25 min
- Issued by
- NWS Boise, ID
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Harney County, OR
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 2.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 3017 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
210 WFUS55 KBOI 100207 TORBOI ORC025-100230- BULLETIN - IMMEDIATE BROADCAST REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BOISE ID 705 PM PDT THU AUG 9 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * TORNADO WARNING FOR... CENTRAL HARNEY COUNTY IN SOUTHEAST OREGON * UNTIL 730 PM PDT * AT 700 PM PDT...THE PUBLIC REPORTED A TORNADO ABOUT 7 MILES SOUTHEAST OF BURNS NEAR WRIGHTS POINT...MOVING SOUTHEAST AT 10 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... 12 MILES SOUTHEAST OF BURNS AT 730 PM PDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. LAT...LON 4357 11888 4342 11901 4325 11869 4344 11852
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this tornado warning went out at Aug 9, 2:00 PM PDT, 5 hours 5 minutes earlier.
Area forecast discussion, Aug 9, 2:00 PM PDT, 5 hours 5 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE IDAHO 300 PM MDT THU AUG 9 2001 WEAK UPPER-LEVEL LOW OVER OREGON DRIFTING EASTWARD ACROSS CWA THIS AFTERNOON AND EVENING KICKING UP QUITE A BIT OF CONVECTION WITH GOOD MONSOON MOISTURE TAP IN SOUTHERN 2/3 OF CWA. THIS UPPER LEVEL FEATURE WILL BE OUT OF THE AREA ON FRIDAY. HOWEVER MID-LEVEL MONSOON MOISTURE REMAINS FOR SOME SCATTERED CONVECTION AGAIN...BUT LESS THAN TODAY AND PROBABLY CONFINED A BIT FURTHER SOUTH AS WESTERLIES ENCROACH SOUTHWARD AND UPPER RIDGE SQUASHES DOWN A BIT. HARD TO FIND ANY OTHER FEATURES TO HELP FOCUS CONVECTION THROUGH THE SHORT TERM AND WILL JUST KEEP ISOLATED CONVECTION MAINLY OVER SOUTHERN MOUNTAINS THROUGH SATURDAY. TEMPERATURES UP A LITTLE ON FRIDAY AND SATURDAY WITH LESS CLOUDS EXPECTED AND UPPER RIDGE CONTINUING JUST TO THE WEST OF AREA. ON SUNDAY MODELS SEEM TO AGREE THAT THE UPPER LOW OFF NOW OFF THE SOUTHERN CA COAST WILL BE CAUGHT UP IN SOUTHWEST FLOW AND TRACK ACROSS THE AREA. BY THAT TIME THE UPPER RIDGE IS MOVING SLIGHTLY EASTWARD AND SOUTHWEST FLOW IS INCREASING. EVENTUALLY THIS WILL HELP TO DRY OUT CWA...BUT ON SUNDAY WILL STILL INDICATE A CHANCE OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THIS WAVE AND REMAINING MOISTURE ACROSS ENTIRE CWA. MONDAY THROUGH THURSDAY SHOULD REMAIN DRY FOR MOST OF CWA WITH MONSOON MOISTURE LIKELY PUSHED JUST SOUTHEAST OF THE AREA. TEMPS DROP A LITTLE AFTER SUNDAY WITH UPPER RIDGE TO OUR EAST...BUT STILL ABOVE NORMAL. .BOI...NONE. BARKER
Nearby
Tornado Warnings in Oregon, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.